Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 131, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 7, 2004, 6:44 AM CST for Stone County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 7, 2004, 6:44 AM CST (12:44 UTC)
- Expired
- Dec 7, 2004, 7:30 AM CST
- In force
- 46 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Stone County, MS
The radar
The Mobile radar (KMOB), 88 km from the middle of the area, began a volume at 12:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 071244 SVRMOB MSC131-071330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 644 AM CST TUE DEC 7 2004 THE NATIONAL WEATHER SERVICE IN MOBILE HAS REISSUED A * SEVERE THUNDERSTORM WARNING FOR... STONE COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 730 AM CST * AT 641 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 9 MILES WEST OF MCHENRY...OR ABOUT 16 MILES SOUTHWEST OF WIGGINS...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PERRY AND MCHENRY BY 655 AM CST WHITES CROSSING BY 705 AM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3086 8927 3055 8931 3074 8893 3091 8897 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 7, 6:20 AM CST, 24 minutes earlier.
Area forecast discussion, Dec 7, 6:20 AM CST, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 620 AM CST TUE DEC 07 2004 .SHORT TERM...PRE-FRONTAL SQUALL LINE WAS TRACKING EASTWARD INTO THE WESTERN HALF OF THE FORECAST AREA THIS MORNING. LOOKS LIKE LINE WILL REMAIN INTACT FOR ALL VERIFICATION STATES TO SEE MEASURABLE RAIN TODAY. THUS...WILL UPDATE ZONES AND MENTION CATEGORICAL COVERAGES CENTRAL AND EASTERN ZONES. WE HAVE BEEN SEEING BOWING LINE SEGMENTS...OVER THE NORTHWESTERN ZONES...SUGGESTING HIGH WINDS MIXING DOWN FROM ALOFT. POSSIBILITY OF SEVERE WEATHER WILL BE MAINTAINED FOR THE MORNING...WITH GREATEST THREAT BEING STRAIGHT LINE WIND DAMAGE. LATEST DOPPLER WEATHER RADAR LOW LEVEL WIND PROFILES DOES SHOW 40-50 KNOTS OF SOUTHWEST FLOW OFF THE SURFACE. LATEST ZONES WILL CALL FOR A BREEZY DAY AS WELL. /10 ********************PREVIOUS DISCUSSION************************** UPPER ENERGY...DRIVING THE FRONT INTO THE DEEP SOUTH...IS LIFTING RAPIDLY UP INTO THE UPPER MIDWEST...THEN FORECAST INTO CANADA BY TONIGHT. FRONT SLOWS DOWN AS MID LEVEL ENERGY WELL TO THE NORTH LIFTS AWAY. THIS HAS IMPLICATIONS ON THE LOCAL FORECAST. BOUNDARY LAYER WINDS ARE FORECAST TO CONTINUE VEERING...BECOMING MORE ALIGNED WITH THE FRONT. AS THIS OCCURS...HELICITIES ARE FORECAST TO LOWER ALONG SLOWING FRONTAL BOUNDARY THROUGH THE COURSE OF THE DAY. BOUNDARY MOVES TO JUST OFFSHORE BY TONIGHT...WHERE IT EVENTUALLY STALLS. FRONT QUICKLY RETURNS NORTHWARD AS A WARM FRONT BY WEDNESDAY NIGHT AS NEXT UPPER TROF SHARPENS UP OVER THE PLAINS AND TRACKS EASTWARD. NEXT FRONT APPROACHES THURSDAY. LATEST GFS SOLUTION SHOWS A SIGNAL OF CONCENTRATED DEEP LAYER LIFT ALONG AND AHEAD OF THIS FRONT... WHICH BRINGS A RETURN TO HIGH PRECIPITATION COVERAGES THURSDAY. && .EXTENDED...CHANGES ON THE WAY TO MORE DECEMBER LIKE WEATHER. UPPER TROF KICKS EASTWARD OFF INTO THE WESTERN ATLANTIC BRINGING A COOLER AIRMASS INTO THE AREA...THANKS TO BUILDING HIGH PRESSURE IN THE WAKE OF LATE WEEK FRONT. REINFORCING SHOT OF COLDER AIR COMES INTO AREA EARLY NEXT WEEK WITH STRONG CANADIAN HIGH PRESSURE BUILDING SOUTHEAST THROUGH THE HEART OF THE COUNTRY. /10 && .MARINE...CHANGES WILL BE RELATIVELY MINOR TO THE MARINE PACKAGE THIS MORNING. 15 TO 20 KT SOUTH TO SOUTHWEST WINDS AND 4 TO 6 FT SEAS WITH SMALL CRAFT EXERCISE CAUTION WORDING FOR TODAY. FRONT MOVES INTO THE COASTAL WATERS LATE TODAY AND STALLS OVER THE SOUTHEASTERN ZONES TONIGHT. NEXRAD VAD WIND PROFILES SHOW 40 KT WINDS IN THE LOWEST 3 THOUSAND FEET...AND WE MAY SEE SOME OF THIS MIX DOWN WITH STRONGER CELLS LATER THIS MORNING AS THE LINE OF THUNDERSTORMS MOVES IN FROM THE WEST. WILL WORD FOR SOME STORMS POSSIBLY STRONG TODAY. /05 && .FIRE...NO CONCERNS AT THIS TIME. && .PRELIMINARY TEMPS / POPS... MOBILE 77 56 72 64 / 60 10 20 40 PENSACOLA 77 58 72 64 / 60 10 20 30 DESTIN 77 63 72 65 / 50 10 20 20 EVERGREEN 76 54 72 59 / 90 10 20 50 WAYNESBORO 75 50 72 59 / 50 10 20 50 CAMDEN 76 50 72 59 / 90 10 20 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. &&
Hazardous weather outlook, Dec 7, 6:15 AM CST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 615 AM CST TUE DEC 7 2004 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-072000- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 615 AM CST TUE DEC 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... A LINE OF THUNDERSTORMS WILL MOVE OUT OF SOUTHEAST MISSISSIPPI AND ACROSS SOUTHWEST ALABAMA THROUGH THE MID MORNING HOURS AND INTO SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE FROM MID TO LATE MORNING. SOME OF THE THUNDERSTORMS OVER SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA COULD BE SEVERE WITH DAMAGING WINDS AND ISOLATED TORNADOES THROUGH THE MID MORNING HOURS. AS THE LINE MOVES EAST...THE THREAT OF SEVERE STORMS IS EXPECTED TO DIMINISH. THIS LINE OF THUNDERSTORMS WILL PRECEDE A COLD FRONT THAT IS FORECAST TO MOVE TO THE CENTRAL GULF COAST REGION AND STALL LATE TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A SMALL CHANCE OF THUNDERSTORMS CONTINUES THROUGH THE MIDDLE OF THE WEEK AS THE FRONT STALLS NEAR THE AREA. THE NEXT IN A SERIES OF COLD FRONTS IS FORECAST TO PASS THROUGH LATE IN THE WEEK...BRINGING AND END TO THE THUNDERSTORM THREAT FOR THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE REQUIRED OVER INTERIOR SOUTHEAST MISSISSIPPI AND INTERIOR SOUTHWEST ALABAMA TOWARD MORNING.
In the hours before
Special weather statement, Dec 7, 4:40 AM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 440 AM CST TUE DEC 7 2004 ALZ051-MSZ067-075-076-078-079-071145- CHOCTAW-GEORGE-STONE-PERRY-GREENE-WAYNE- INCLUDING THE CITIES OF...BUTLER...LEAKESVILLE...LUCEDALE...NEW AUGUSTA...WAYNESBORO AND WIGGINS... 443 AM CST TUE DEC 7 2004 ...LINE OF STRONG THUNDERSTORMS APPROACHING CHOCTAW...GEORGE... STONE...PERRY...GREENE AND WAYNE COUNTIES... AT 443 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 21 MILES NORTHWEST OF HIWANNEE TO 56 MILES WEST OF WIGGINS...AND MOVING EAST AT 25 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... WHISTLER...STRENGTHFORD...HIWANNEE...RHODES...BOICE...MELVIN AND HINTON THROUGH 545 AM CST. THE PRIMARY THREATS FROM THESE STORMS WILL BE BRIEF STRONG WIND GUSTS FROM 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SOME OF THESE STORMS HAVE THE POTENTIAL OF BECOMING SEVERE. LISTEN FOR THE LATEST STATEMENTS AND POSSIBLE WARNINGS AS THIS LINE OF THUNDERSTORMS APPROACH. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. 10
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 4:52 AM CST | Severe Thunderstorm Warning | MOB | Wayne | 58 min |
| Dec 7, 5:34 AM CST | Severe Thunderstorm Warning | MOB | Perry | 56 min |
| Dec 7, 5:51 AM CST | Severe Thunderstorm Warning | MOB | Wayne | 54 min |
| Dec 7, 6:06 AM CST | Severe Thunderstorm Warning | MOB | Stone | 39 min |
| Dec 7, 6:18 AM CST | Severe Thunderstorm Warning | MOB | Greene | 42 min |
| Dec 7, 6:48 AM CST | Severe Thunderstorm Warning | MOB | Perry | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.